Alert archive / New Mexico / Wind Advisories in 2019
Wind Advisory 6, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at Jan 22, 2019, 3:14 AM MST. It took effect at Jan 22, 2019, 5:00 AM MST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jan 22, 2019, 3:14 AM MST (10:14 UTC)
- In effect from
- Jan 22, 2019, 5:00 AM MST
- Expired
- Jan 22, 2019, 5:00 PM MST
- In force
- 12 hr
- Issued by
- NWS Albuquerque, NM
The text
As transmitted.
635 WWUS75 KABQ 221014 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 314 AM MST Tue Jan 22 2019 ...STRONG NORTH WINDS FOR PORTIONS OF EASTERN NEW MEXICO TODAY... .A cold upper-level trough over eastern Colorado will result in the passage of a strong backdoor cold front across eastern New Mexico today. Strong north winds will develop in northeast New Mexico this morning, spreading south to the east-central plains by around midday. Patchy blowing snow, dust and strong crosswinds will make driving hazardous with low visibility in dust prone locations. The combination of strong winds and snow will result in local blowing snow with low visibility. Winds will gradually diminish late this afternoon to early this evening. NMZ527-528-530-531-221900- /O.NEW.KABQ.WI.Y.0006.190122T1200Z-190123T0000Z/ Raton Ridge/Johnson Mesa-Far Northeast Highlands-Union County- Harding County- 314 AM MST Tue Jan 22 2019 ...WIND ADVISORY IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... The National Weather Service in Albuquerque has issued a Wind Advisory, which is in effect until 5 PM MST this afternoon. * LOCATION...Northeast plains, Raton, Bartlett, & Johnson Mesas including Raton Pass. * WINDS...North 35 to 45 mph with gusts to 55 mph. * TIMING...Strong north winds will develop this morning. * VISIBILITY...Dropping to below one mile at times in blowing snow and blowing dust. * LOCAL IMPACTS...Dangerous crosswinds will develop on east to west oriented roads. Take action to secure trash cans, lawn furniture, and other loose or lightweight outdoor objects.lines, trees and weak structures may be damaged or collapse. Light and unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while travelling. Sudden gusts of wind may cause you to lose control of your vehicle. Extra attention should be given to cross winds. && $$ NMZ534-535-221900- /O.NEW.KABQ.WI.Y.0006.190122T1800Z-190123T0000Z/ Quay County-Curry County- 314 AM MST Tue Jan 22 2019 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 5 PM MST THIS AFTERNOON... The National Weather Service in Albuquerque has issued a Wind Advisory, which is in effect from 11 AM this morning to 5 PM MST this afternoon. * LOCATION...Quay and Curry counties. * WINDS...North 35 to 45 mph with gusts to 55 mph. * TIMING...Strong north winds will develop around midday. * VISIBILITY...Dropping to below one mile at times in blowing dust. * LOCAL IMPACTS...Localized areas of blowing dust may suddenly reduce visibilities. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while travelling. Sudden gusts of wind may cause you to lose control of your vehicle. Extra attention should be given to cross winds. && $$
2 follow-up statements
527 WWUS75 KABQ 221906 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM Issued by National Weather Service El Paso Tx/Santa Teresa NM 1206 PM MST Tue Jan 22 2019 ...STRONG NORTH WINDS FOR PORTIONS OF EASTERN NEW MEXICO TODAY... .A cold upper-level trough over eastern Colorado will result in the passage of a strong backdoor cold front across eastern New Mexico today. Strong north winds will develop in northeast New Mexico this morning, spreading south to the east-central plains by around midday. Patchy blowing snow, dust and strong crosswinds will make driving hazardous with low visibility in dust prone locations. The combination of strong winds and snow will result in local blowing snow with low visibility. Winds will gradually diminish late this afternoon to early this evening. NMZ527-528-530-531-534-535-230000- /O.CON.KABQ.WI.Y.0006.000000T0000Z-190123T0000Z/ Raton Ridge/Johnson Mesa-Far Northeast Highlands-Union County- Harding County-Quay County-Curry County- 1206 PM MST Tue Jan 22 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * LOCATION...Quay and Curry counties. * WINDS...North 35 to 45 mph with gusts to 55 mph. * TIMING...Strong north winds will continue through the afternoon. * VISIBILITY...Dropping to below one mile at times in blowing dust. * LOCAL IMPACTS...Localized areas of blowing dust may suddenly reduce visibilities. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while traveling. Sudden gusts of wind may cause you to lose control of your vehicle. Extra attention should be given to cross winds. && $$
139 WWUS75 KABQ 222337 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 437 PM MST Tue Jan 22 2019 NMZ527-528-530-531-534-535-230045- /O.EXP.KABQ.WI.Y.0006.000000T0000Z-190123T0000Z/ Raton Ridge/Johnson Mesa-Far Northeast Highlands-Union County- Harding County-Quay County-Curry County- 437 PM MST Tue Jan 22 2019 ...WIND ADVISORY WILL EXPIRE AT 5 PM MST THIS AFTERNOON... Winds across northeast and east central New Mexico will diminish late this afternoon. North to north northeast winds will continue to occasionally gust to greater than 30 mph early this evening and then drop below 20 mph by mid evening. Therefore, the wind advisory will be allowed to expire at 5 PM MST. $$ 28
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Jan 22, 3:12 AM MST, 2 minutes earlier.
Area forecast discussion, Jan 22, 3:12 AM MST, 2 minutes before
Area Forecast Discussion National Weather Service Albuquerque NM 312 AM MST Tue Jan 22 2019 .SYNOPSIS... High temperatures will be 20 to 30 degrees colder today with thick cloud cover and scattered snow showers over central and eastern New Mexico. North winds gusting up to 50 mph over parts of eastern New Mexico will force wind chill values into the teens and low 20s this afternoon. Patchy blowing dust is also possible with these winds for parts of the eastern plains. Meanwhile, light snowfall accumulations will range from a dusting to one inch from the Rio Grande Valley eastward into northeastern New Mexico. The area along Interstate 25 at Raton Pass may see a period of hazardous travel with snow, blowing snow, and low visibility. Tonight will be one of the coldest nights in about two weeks with widespread single digits and teens. && .DISCUSSION... Today will be another active weather day as a deep upper wave moves slowly east across NM and a potent back door cold front surges south through the plains. 10Z surface obs over Colorado show high winds along the Front Range with snow, blowing snow, and low visibility racing south toward northeastern NM. A wind advisory will be issued for today over parts of the area. The I-25 corridor at Raton Pass may see a period of blizzard-like conditions with impacts to travel possible today. Light snow will also spread into the rest of Colfax and Union counties but wind is expected to be the main impact today. Near-term and hi-res models have been consistent with snow showers developing along the central mt chain as the front slides southwest and merges with the secondary Pacific front moving into western NM. A dusting to one inch is possible for parts of the Rio Grande Valley and the central mt chain through this evening. The other item for today will be significantly colder temperatures and bitter wind chills. A dry 1030mb surface high building into the region late tonight will also bring some of the coldest min temps since New Years. Extended guidance is in good agreement showing fast northwest flow aloft over the western CONUS through Friday in the wake of the current storm system. Temperatures will trend warmer through Friday with the exception of a brief cool down Thursday in the east behind another back door cold front. A much stronger cold front is shown by guidance entering the region Saturday as a high amplitude ridge builds along the west coast and an upper wave attempts to carve out over NM. Guidance has waffling around with snowfall over eastern NM but confidence is low at this time. Guyer && .FIRE WEATHER... Much colder temperatures are on tap for today as a mostly dry cold front moves in from the north. Strong north winds will buffet the eastern plains through the day while areas of light snow are possible along the east slopes of the southern Sangre de Cristos, Jemez and Sandia/Manzano mountains. A warming trend gets underway Wednesday and Thursday underneath dry northwest flow aloft but high temperatures remain at least several degrees below seasonal averages. Northwest flow aloft continues during the weekend and into next week with mostly dry upper-level troughs and the associated cold fronts moving through Friday night and again on Monday. 33 && .AVIATION... 06Z TAF CYCLE Strong west winds have started to taper off for most areas as the main cold front progresses south-eastward through western and central NM. A few sites like KSRR will continue to see strong SW winds with gusts of 35 to 45 kts over the next couple of hours. MVFR/IFR cigs and vsbys are now filtering into far northwestern NM, including KFMN and KGUP and will remain in and out of IFR territory well into the morning hours of Tuesday. Mtn obscurations with bkn/ovc 040-060 cigs will be likely along the central mtn chain through the next few hours as well as the Pacific front works its way through. By 11Z-12Z the backdoor segment of the cold front will enter into far northeast NM at KCAO and KRTN, working through to KLVS by 13Z, KTCC by 14Z, and KROW by 18Z. A strong surge of cold northerly winds 20-25kts with gusts of 30-40kts will accompany this fropa. While northwesterly winds will drop into the 10-20kt range across the west and central areas, the east will continue to see strong northerly winds through the day tomorrow before tapering off tomorrow evening. 24/RJH && .PRELIMINARY POINT TEMPS/POPS... Farmington...................... 39 14 37 18 / 5 0 0 0 Dulce........................... 35 7 31 7 / 10 5 0 0 Cuba............................ 33 10 31 16 / 30 5 0 0 Gallup.......................... 32 7 37 13 / 5 0 0 0 El Morro........................ 33 3 37 11 / 10 0 0 0 Grants.......................... 32 10 37 17 / 20 0 0 0 Quemado......................... 32 13 38 19 / 10 0 0 0 Glenwood........................ 48 20 52 25 / 0 0 0 0 Chama........................... 29 3 30 6 / 40 10 0 0 Los Alamos...................... 30 14 33 18 / 40 10 0 0 Pecos........................... 30 14 36 19 / 50 20 0 0 Cerro/Questa.................... 24 6 29 11 / 50 5 0 0 Red River....................... 20 6 27 11 / 60 10 0 0 Angel Fire...................... 23 -3 29 2 / 60 10 0 0 Taos............................ 28 4 30 7 / 50 5 0 0 Mora............................ 29 11 39 17 / 50 20 0 0 Espanola........................ 35 15 37 18 / 30 5 0 0 Santa Fe........................ 31 15 33 20 / 40 10 0 0 Santa Fe Airport................ 33 14 34 17 / 30 10 0 0 Albuquerque Foothills........... 37 19 39 25 / 20 10 0 0 Albuquerque Heights............. 39 20 41 25 / 20 10 0 0 Albuquerque Valley.............. 41 17 43 20 / 20 10 0 0 Albuquerque West Mesa........... 40 20 42 25 / 20 10 0 0 Los Lunas....................... 41 13 44 17 / 20 5 0 0 Rio Rancho...................... 40 20 41 24 / 20 10 0 0 Socorro......................... 42 21 48 26 / 10 5 0 0 Sandia Park/Cedar Crest......... 31 16 34 22 / 40 20 0 0 Tijeras......................... 33 15 36 21 / 30 10 0 0 Moriarty/Estancia............... 34 13 38 18 / 40 20 0 0 Clines Corners.................. 30 15 34 20 / 40 10 0 0 Gran Quivira.................... 35 19 39 24 / 30 10 0 0 Carrizozo....................... 39 21 42 26 / 10 0 0 0 Ruidoso......................... 34 17 41 25 / 30 10 0 0 Capulin......................... 24 6 41 16 / 60 5 0 0 Raton........................... 29 9 44 18 / 50 5 0 0 Springer........................ 32 13 46 20 / 30 5 0 0 Las Vegas....................... 29 14 41 20 / 30 10 0 0 Clayton......................... 32 16 47 24 / 30 5 0 0 Roy............................. 31 14 44 23 / 20 5 0 0 Conchas......................... 40 21 49 27 / 20 0 0 0 Santa Rosa...................... 40 21 49 28 / 20 5 0 0 Tucumcari....................... 40 20 51 26 / 20 5 0 0 Clovis.......................... 39 20 49 26 / 10 0 0 0 Portales........................ 41 20 50 26 / 10 0 0 0 Fort Sumner..................... 42 21 51 28 / 20 0 0 0 Roswell......................... 49 23 54 30 / 10 0 0 0 Picacho......................... 43 22 50 32 / 10 5 0 0 Elk............................. 40 19 48 29 / 20 5 0 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... Wind Advisory from 11 AM this morning to 5 PM MST this afternoon for the following zones... NMZ534-535. Wind Advisory until 5 PM MST this afternoon for the following zones... NMZ527-528-530-531. Winter Weather Advisory until 11 AM MST this morning for the following zones... NMZ510. &&
Hazardous weather outlook, Jan 21, 5:22 AM MST, 21 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 522 AM MST Mon Jan 21 2019 NMZ501>540-221200- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-San Juan Mountains-Jemez Mountains- West Slopes Sangre de Cristo Mountains- Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Lower Chama River Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley- Central Highlands-South Central Highlands-Upper Tularosa Valley- South Central Mountains-Raton Ridge/Johnson Mesa- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- 522 AM MST Mon Jan 21 2019 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight An upper level low pressure system crossing Colorado will steer the jet stream over New Mexico today producing strong to very strong southwest winds. The potential exists for widespread wind gusts from 40 to 50 mph with gusts up to 60 mph in the mountains, except up to 70 mph in the south central mountains and adjacent high plains. A Pacific cold front will shift the wind direction out of the west across western areas late in the day. A few inches of snow will also be possible in the northern mountains this afternoon into Tuesday morning, except locally over a half foot in the Tusas Mountains above Chama. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday No hazardous weather is expected at this time. However, weather can change very rapidly. Always use the latest forecasts, watches and warning for planning purposes. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report snow amounts, wind speeds and wind damage through the National Weather Service Albuquerque web site at weather.gov/abq or by calling 1.888.386.7637. You can also submit storm reports and photos on our Facebook page or via Twitter using the hashtag nmwx. 44
In the hours before
Local storm report, Jan 21, 9:18 PM MST, 5 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
918 PM MST MON JAN 21 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0847 AM HIGH SUST WINDS 10 SW OLD HORSE SPRINGS 33.82N 108.33W
01/21/2019 M45 MPH CATRON NM PUBLIC
APRIL FOOLS RANCH
&&
EVENT NUMBER ABQ201900708
GUYERNearby
Wind Advisories in New Mexico, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.